Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Mar 26, 2017, 1:43 AM PDT. It took effect at Mar 26, 2017, 5:00 PM PDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2017, 1:43 AM PDT (08:43 UTC)
- In effect from
- Mar 26, 2017, 5:00 PM PDT
- Expired
- Mar 28, 2017, 1:35 PM PDT
- In force
- 45 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
672 WHUS76 KSGX 260843 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 143 AM PDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT THIS AFTERNOON THROUGH TUESDAY... .A LOW PRESSURE TROUGH MOVING INLAND ACROSS CALIFORNIA WILL BRING STRONG WINDS AND ROUGH SEAS THIS AFTERNOON THROUGH TUESDAY.. PZZ750-775-262100- /O.NEW.KSGX.SC.Y.0009.170327T0000Z-170329T0300Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 143 AM PDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT TUESDAY. * WINDS...WEST NORTHWEST GUSTING 20 TO 25 KNOTS IN THE OUTER WATERS THIS AFTERNOON...SPREADING INTO THE INNER WATERS ON MONDAY. WINDS INCREASE MONDAY AFTERNOON THROUGH MONDAY NIGHT WITH GUSTS 25 TO 30 KNOTS IN THE OUTER WATERS AND GUSTS TO AROUND 27 KNOTS IN THE INNER WATERS. * WAVES/SEAS...COMBINED SEAS 7 TO 10 FT THIS AFTERNOON THROUGH MONDAY MORNING...BECOMING 10 TO 12 FT MONDAY NIGHT THROUGH EARLY TUESDAY MORNING. * OUTLOOK...WINDS AND SEAS SUBSIDE TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 12
7 follow-up statements
916 WHUS76 KSGX 261852 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1152 AM PDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT THIS AFTERNOON THROUGH EARLY TUESDAY EVENING... .A LOW PRESSURE TROUGH MOVING INLAND ACROSS CALIFORNIA WILL BRING STRONG WINDS AND ROUGH SEAS THIS AFTERNOON THROUGH EARLY TUESDAY EVENING. 25 KT GUSTS ARE LIKELY IN THE OUTER WATERS TONIGHT AND THEN 25 TO 30 KT GUSTS WILL SPREAD INTO THE INNER WATERS AS WELL ON MONDAY. THESE WINDS...IN ADDITION TO STEEP SEAS NEAR OR ABOVE 10 FEET...WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT. LOCALLY STRONG AND GUSTY NORTHWEST WINDS LIKELY TO CONTINUE DURING THE DAY TUESDAY BEFORE CONDITIONS IMPROVE TUESDAY NIGHT. PZZ750-270500- /O.EXT.KSGX.SC.Y.0009.170327T2000Z-170329T0300Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 1152 AM PDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM MONDAY TO 8 PM PDT TUESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS GUSTING 25 TO 30 KT BY MONDAY AFTERNOON. WINDS TEMPORARILY WEAKENING LATE MONDAY NIGHT BEFORE STRENGTHENING AGAIN TUESDAY AFTERNOON. * WAVES/SEAS...COMBINED SEAS 7 TO 12 FEET MONDAY NIGHT THROUGH EARLY TUESDAY MORNING...FALLING TO 5 TO 8 FEET TUESDAY AFTERNOON. * OUTLOOK...WINDS AND SEAS SUBSIDE TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ775-270500- /O.CON.KSGX.SC.Y.0009.170327T0000Z-170329T0300Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1152 AM PDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT TUESDAY... * WINDS...NORTHWEST WINDS INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT...THEN 15 TO 25 KNOTS GUSTING TO 30 KNOTS MONDAY AFTERNOON AND EVENING. WINDS SLIGHTLY WEAKER ON TUESDAY BUT STILL LOCALLY STRONG AND GUSTY TO 25 KNOTS. * WAVES/SEAS...COMBINED SEAS 7 TO 10 FEET TONIGHT...BECOMING 10 TO 13 FEET MONDAY NIGHT THROUGH EARLY TUESDAY MORNING...THEN FALLING TO 6 TO 10 FEET TUESDAY AFTERNOON. * OUTLOOK...WINDS AND SEAS SUBSIDE TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON
097 WHUS76 KSGX 270420 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 920 PM PDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY THROUGH TUESDAY... .A LOW PRESSURE TROUGH MOVING ACROSS CALIFORNIA WILL BRING STRONG NW WINDS OF 25 TO 30 KT AND ROUGH SEAS AROUND 10 FT THROUGH TUESDAY. CONDITIONS WILL GRADUALLY IMPROVE BY TUESDAY EVENING. PZZ775-271300- /O.CON.KSGX.SC.Y.0009.000000T0000Z-170329T0300Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 920 PM PDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... * WINDS...STRONG NORTHWEST WINDS WITH GUSTS OF 25 TO 30 KNOTS. * WAVES/SEAS...COMBINED SEAS AROUND 10 FEET...GRADUALLY SUBSIDING TUESDAY INTO TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-271300- /O.CON.KSGX.SC.Y.0009.170327T2000Z-170329T0300Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 920 PM PDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO 8 PM PDT TUESDAY... * WINDS...STRONG NORTHWEST WINDS WITH GUSTS OF 25 TO 30 KT. * WAVES/SEAS...COMBINED SEAS 7 TO 12 FEET...GRADUALLY SUBSIDING TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMB
242 WHUS76 KSGX 270929 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 229 AM PDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY THROUGH TUESDAY... .STRONG NORTHWEST WINDS AND BUILDING NORTHWEST SWELL WILL BRING HAZARDOUS BOATING CONDITIONS TO THE COASTAL WATERS TODAY THROUGH TUESDAY. WINDS WILL DECREASE EARLY TUESDAY WHILE THE SWELL WILL MORE SLOWLY DECREASE LATER TUESDAY. PZZ775-272100- /O.CON.KSGX.SC.Y.0009.000000T0000Z-170329T0300Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 229 AM PDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... * WINDS...STRONG NORTHWEST WINDS WITH GUSTS OF 25 TO 30 KNOTS. ISOLATED GUSTS TO 35 KNOTS. * WAVES/SEAS...COMBINED SEAS UP TO 12 FEET...GRADUALLY SUBSIDING TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-272100- /O.CON.KSGX.SC.Y.0009.170327T2000Z-170329T0300Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 229 AM PDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT TUESDAY... * WINDS...STRONG NORTHWEST WINDS WITH GUSTS OF 25 TO 30 KT. * WAVES/SEAS...COMBINED SEAS AROUND 10 FEET...GRADUALLY SUBSIDING TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MM
011 WHUS76 KSGX 272016 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 116 PM PDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY THROUGH TUESDAY... .STRONG NORTHWEST WINDS AND A SHORT PERIOD WESTERLY SWELL WILL PRODUCE HAZARDOUS BOATING CONDITIONS THROUGH TUESDAY. THE GUSTY WINDS WILL DECREASE LATE TONIGHT AND TUESDAY MORNING BEFORE INCREASING AGAIN TUESDAY AFTERNOON. THE SHORT PERIOD SWELL WILL CONTINUE THROUGH TUESDAY. PZZ775-280600- /O.CON.KSGX.SC.Y.0009.000000T0000Z-170329T0300Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 116 PM PDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KNOTS. STRONGEST GUSTS NEAR SAN CLEMENTE ISLAND THIS EVENING. WIND DECREASING EARLY TUESDAY MORNING...THEN INCREASING AGAIN IN THE AFTERNOON AND EVENING. * WAVES/SEAS...COMBINED SEAS 10 TO 12 FEET...GRADUALLY SUBSIDING TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-280600- /O.CON.KSGX.SC.Y.0009.000000T0000Z-170329T0300Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 116 PM PDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... * WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT. WINDS DECREASING TONIGHT BEFORE INCREASING AGAIN TUESDAY AFTERNOON. * WAVES/SEAS...COMBINED SEAS 8 TO 10 FEET...GRADUALLY SUBSIDING TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
907 WHUS76 KSGX 280440 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 940 PM PDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY THROUGH TUESDAY... .GUSTY NORTHWEST WINDS AND A SHORT PERIOD WEST-NORTHWEST SWELL WILL PRODUCE HAZARDOUS BOATING CONDITIONS THROUGH TUESDAY. WINDS WILL DECREASE LATE TONIGHT AND TUESDAY MORNING BEFORE INCREASING AGAIN TUESDAY AFTERNOON. THE SHORT PERIOD SWELL WILL CONTINUE THROUGH TUESDAY. PZZ750-775-281300- /O.CON.KSGX.SC.Y.0009.000000T0000Z-170329T0300Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 940 PM PDT MON MAR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KNOTS. STRONGEST WINDS NEAR SAN CLEMENTE ISLAND THIS EVENING. WIND DECREASING EARLY TUESDAY MORNING...THEN INCREASING TO 20 TO 25 KT IN THE AFTERNOON AND EVENING. * WAVES/SEAS...COMBINED SEAS 8 TO 10 FEET WITH A DOMINANT PERIOD OF 7-8 SECONDS. SEAS LOWERING TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SS
180 WHUS76 KSGX 280902 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 202 AM PDT TUE MAR 28 2017 ...SMALL CRAFT ADVISORY TODAY... .GUSTY NORTHWEST WINDS AND A SHORT PERIOD WEST-NORTHWEST SWELL WILL PRODUCE HAZARDOUS BOATING CONDITIONS TODAY. WINDS WILL DECREASE THIS MORNING BEFORE INCREASING AGAIN THIS AFTERNOON. PZZ750-775-282100- /O.CON.KSGX.SC.Y.0009.000000T0000Z-170329T0300Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 202 AM PDT TUE MAR 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...NORTHWEST WINDS 15 TO 25 KT. STRONGEST WINDS IN THE OUTER WATERS THIS AFTERNOON AND EARLY EVENING. * WAVES/SEAS...COMBINED SEAS 8 TO 10 FEET WITH A DOMINANT PERIOD AROUND 8 SECONDS. SEAS LOWERING DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MM
290 WHUS76 KSGX 282035 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PDT TUE MAR 28 2017 PZZ750-775-282145- /O.CAN.KSGX.SC.Y.0009.000000T0000Z-170329T0300Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 135 PM PDT TUE MAR 28 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS WILL CONTINUE TO GRADUALLY SUBSIDE ACROSS THE AREA AND ARE BELOW 10 FEET ALONG WITH WIND GUSTS PREVAILING AT LESS THAN 20 KNOTS. AS SUCH, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ GREGORIA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 9:27 PM PDT, 4 hours 16 minutes earlier.
Area forecast discussion, Mar 25, 9:27 PM PDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service San Diego CA 927 PM PDT Sat Mar 25 2017 .SYNOPSIS... A low pressure trough passing to the north will bring more clouds, gusty winds, and isolated showers through late this evening. A repeat performance is expected on Monday as another system passes by just to the north. Just a little precipitation is expected from both systems. A break between the two should ensure fair and dry conditions on Sunday. Strong winds are possible across the mountains and deserts from Monday afternoon through Tuesday morning as the second system digs southeast across Arizona. Dry and warmer after Monday under a weak high pressure ridge aloft. Later in the week, a stronger storm system could impact the region but confidence is low regarding impact. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... ...Evening update... Cool and mostly cloudy conditions this evening with a few showers redeveloping in the brisk NW flow in the wake of a weak upper level trough that is now moving through Arizona. These showers are very small but have produced a few reports of measurable rain along the coast. Expect the showers to flare up for the next couple of hours and then dissipate after midnight. Some weak ridging should ensure Sunday is mild and dry. Another weak upper level trough will bring another chance of showers on Monday and cooler conditions with a renewed deeper marine layer and strong onshore winds. No significant updates were made this evening to the ongoing forecast database. ...Previous forecast discussion issued at 111 PM PDT... Satellite imagery at 1 PM PDT still indicated extensive cloud cover offshore, over the CA Bight, drifting east. Echoes had diminished on NWS Radar though. Farther east, clouds were scattered to broken along and west of the mts with mostly clear skies over the deserts. Surface pressure gradients were running 5-6 MBS onshore to the deserts with a modest onshore trend. Peak westerly wind gusts were 35 to 45 MPH in wind-prone desert pass areas, with more widespread and 20 to 25 MPH gusts across the deserts. Isolated showers are possible through this evening, especially along the coastal slopes, Otherwise, it will be partly cloudy with winds subsiding overnight in the mts/deserts. A weak low pressure trough will be moving east tonight, followed by weak ridging aloft on Sunday. This will bring fair and slightly warmer weather on Sunday, after morning marine clouds clear, with light winds. Another trough will follow on Monday and looks like it will be strengthening as it passes into AZ Mon night. This could result in strong west to northerly winds over the mts and deserts from late Mon into early Tue. The models are developing a few light showers as well, however they should mainly affect the coastal slopes of the mts, and little accumulation is expected. Current indications from our hires WRF are winds will increase over the mts/deserts on Monday, Peak late Monday and Monday night, then slowly decrease on Tue morning. Peak wind gusts of 65 to 75 MPH are possible over sparsely populated northeast sections of the Coachella Valley early Tue morning, but gusts to around 60 MPH look possible below the Cajon Pass as well Tue morning. These are wind-prone areas so impacts are questionable, but blowing dust and sudden cross winds could pose a significant hazard for travelers through the desert Mon night/Tue. A high Wind Warning and/or Advisory will likely be needed for these areas. Another weak ridge is forecast to build SE across CA on Tue/Wed with fair skies, lighter winds and warmer days. Following the ridge will be another digging short-wave trough. This one has proved to be problematic for numerous model runs now. The track has been flip- flopping with some model runs suggesting stronger digging to the SW. This could bring light precip to the region and very strong onshore winds across the coastal waters, mts/deserts Thu/Thu night. It would also be much cooler than currently forecast on Fri. Before suggesting any impact this storm may have across SoCal, more consistent model performance is needed to build confidence. && .AVIATION... 260400Z...Multiple low cloud bases, ranging from 1700-4500 ft MSL, will continue overnight mainly over and west of the mountains. An isolated -SHRA is possible this evening, however confidence is increasing that most areas will remain dry. VIS will lower to 1 SM or less where low clouds near higher terrain. VFR conditions are expected by late Sun morning. && .MARINE... West-northwest wind gusts near 20 kt will continue through this evening over portions of the outer waters. Northwest winds will restrengthen Sunday night through early Tuesday as another system passes across the region. Gusts to 25-30 kt are possible late Monday, in addition to combined seas rising to near or above 10 ft. This will likely result in hazardous conditions for small craft Monday through early Tuesday. Conditions improve late Tuesday. && .BEACHES... West-northwest swells from around 285-290 degrees will create elevated surf of 3-6 feet Sunday through most of next week. This will be accompanied by an increased risk of strong rip currents through the period. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...JAD/JMB AVIATION/MARINE/BEACHES...JJT
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:55 PM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 48 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.